MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a hiwire nitinol hydrophilic wire guide's soft end broke after it was inserted.The separated piece was removed from the patient's bladder lumen without any consequences to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 07jun2024: the coating was activated with physiological water and the wire guide was inserted through the operating channel of the cystoscope.There was not any resistance when inserting the wire guide.The wire guide separated while in the patient and the separated portion was removed with a clamp/forceps during the same procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: e1: customer name and address: (b)(6).Correctione3: pharmacist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation as reported, a hiwire nitinol hydrophilic wire guide's soft end broke after it was inserted during a ureteral stent replacement procedure.The wire guide separated while in the patient and the separated portion was removed with a clamp/forceps during the same procedure.The separated piece was removed from the patient's bladder lumen without any consequences to the patient.The coating was activated with physiological water and the wire guide was inserted through the operating channel of the cystoscope.There was not any resistance when inserting the wire guide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.One hiwire nitinol hydrophilic wire guide was returned without package or label.The wire guide jacket was observed to be damaged; wire is exposed at tip.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other complaints associated with the reported device lot.The evidence from the complaint file, device history record, complaint history and the supplier investigation indicated that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The complaint device is assembled by a supplier to cook who carried out an investigation in addition to cook.The returned complaint device was reviewed by the supplier who noted the specimen presented a ductile/tensile overload fracture of the polymer jacket with material removal exposing the distal 2.5 cm of the metallic core wire; the polymer jacket material distal of the fracture was not returned with the specimen.The specimen also presented bend damage of the exposed metallic core wire at 0.8cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.Investigation was unable to confirm that the product did not meet specification prior to shipment.The supplier investigation concluded that the product met specification at the time of shipment.Cook also reviewed product labeling.The wire guide was supplied with ifu t_hbwg2_rev1 which includes the following.Precautions: ¿ manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.¿ when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.) based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a cause for the complaint cannot be established.It was not possible to rule out clinical / procedural factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device broke during a ureteral stent replacement procedure.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19468843
Report Number1820334-2024-00772
Device Sequence Number11626901
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)260211(10)71003447
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71003447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/07/2024
07/26/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/07/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown